Alert archive / Nevada / Wind Advisories in 2018

Wind Advisory 11, NWS Las Vegas, NV

March 13, 2018Inyo County, San Bernardino County, California; Mohave County, Arizona; 4 counties in Nevada

NWS Las Vegas, NV issued this wind advisory at Mar 13, 2018, 2:33 AM PDT for Inyo County, San Bernardino County, California; Mohave County, Arizona; 4 counties in Nevada. It took effect at Mar 13, 2018, 12:00 PM PDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2018, 2:33 AM PDT (09:33 UTC)
In effect from
Mar 13, 2018, 12:00 PM PDT
Expired
Mar 14, 2018, 11:00 PM PDT
In force
35 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2018-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2018-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2094 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

870 
WWUS75 KVEF 130933
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
233 AM PDT Tue Mar 13 2018

CAZ519>522-NVZ014-017-019-131800-
/O.NEW.KVEF.WI.Y.0011.180313T1900Z-180315T0600Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Esmeralda and Central Nye County-
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, Olancha, Westgard Pass, 
Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, 
Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, 
Desert Rock, Amargosa Valley, The Town Of Mt Charleston, 
and Red Rock Canyon
233 AM PDT Tue Mar 13 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM PDT
WEDNESDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from noon today to 11 PM PDT
Wednesday. 

* TIMING...Winds are expected to increase late this morning and
  then persist through Wednesday evening before diminishing.  

* WINDS...South to southwest 25 to 35 mph with gusts 40 to 50 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for motorcycles and high profile vehicles and 
  create areas of blowing dust or sand...resulting in briefly 
  lowered visibilities to well under a mile at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these strong winds.

&&

$$

AZZ001-003-036-CAZ523>525-NVZ015-016-018-020>022-131800-
/O.NEW.KVEF.WI.Y.0011.180314T1800Z-180315T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Lincoln County-
Northeast Clark County-Sheep Range-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton,
Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, 
Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari
233 AM PDT Tue Mar 13 2018 /233 AM MST Tue Mar 13 2018/

...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM
PDT /11 PM MST/ WEDNESDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 11 AM PDT /11 AM MST/ to 11 PM
PDT /11 PM MST/ Wednesday. 

* TIMING...Winds are expected to increase Wednesday morning, peak
  during the afternoon and early evening and then diminish late
  Wednesday evening. 

* WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph. 

* IMPACTS...Winds this strong can make driving difficult...
  especially for motorcycles and high profile vehicles. Blowing 
  dust and sand may briefly reduce visibilities near dry lake beds
  and other favorable areas to well under a mile at times. Strong
  winds over the open waters will make the lake water rough and 
  hazardous...and may result in high waves which may tip or swamp 
  smaller craft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

Boaters are urged to avoid the open waters. Stay close to shore
or around protected areas.

&&

$$
6 follow-up statements
260 
WWUS75 KVEF 131743
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
Issued by National Weather Service FLAGSTAFF AZ
1043 AM PDT Tue Mar 13 2018

CAZ519>522-NVZ014-017-019-140600-
/O.CON.KVEF.WI.Y.0011.180313T1900Z-180315T0600Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Esmeralda and Central Nye County-
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, Olancha, Westgard Pass, 
Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, 
Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, 
Desert Rock, Amargosa Valley, The Town Of Mt Charleston, 
and Red Rock Canyon
1043 AM PDT Tue Mar 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY...

* TIMING...Winds will continue to increase this afternoon and
  tonight then persist through Wednesday evening before
  diminishing.

* WINDS...South to southwest 25 to 35 mph with gusts 40 to 50 
  mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for motorcycles and high profile vehicles and 
  create areas of blowing dust or sand...resulting in briefly 
  lowered visibilities to well under a mile at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these strong winds.

&&

$$

AZZ001-003-036-CAZ523>525-NVZ015-016-018-020>022-140600-
/O.CON.KVEF.WI.Y.0011.180314T1800Z-180315T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Lincoln County-
Northeast Clark County-Sheep Range-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton,
Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, 
Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari
1043 AM PDT Tue Mar 13 2018 /1043 AM MST Tue Mar 13 2018/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO
11 PM PDT /11 PM MST/ WEDNESDAY...

* TIMING...Winds are expected to increase Wednesday morning, 
  peak during the afternoon and early evening and then diminish 
  late Wednesday evening. 

* WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for motorcycles and high profile vehicles. Blowing 
  dust and sand may briefly reduce visibilities near dry lake 
  beds and other favorable areas to well under a mile at times. 
  Strong winds over the open waters will make the lake water 
  rough and hazardous...and may result in high waves which may 
  tip or swamp smaller craft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

Boaters are urged to avoid the open waters. Stay close to shore
or around protected areas.

&&

$$
699 
WWUS75 KVEF 140552
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1052 PM PDT Tue Mar 13 2018

CAZ519>522-NVZ014-017-019-141400-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-180315T0600Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Esmeralda and Central Nye County-
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, Olancha, Westgard Pass, 
Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, 
Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, 
Desert Rock, Amargosa Valley, The Town Of Mt Charleston, 
and Red Rock Canyon
1052 PM PDT Tue Mar 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY...

* TIMING...Gusty winds will persist overnight and through
  Wednesday evening before diminishing. 

* WINDS...South to southwest 25 to 35 mph with gusts 40 to 50 
  mph. 

* IMPACTS...Winds this strong can make driving difficult... 
  especially for motorcycles and high profile vehicles and 
  create areas of blowing dust or sand...resulting in briefly 
  lowered visibilities to well under a mile at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these strong winds.

&&

$$

AZZ001-003-036-CAZ523>525-NVZ015-016-018-020>022-141400-
/O.CON.KVEF.WI.Y.0011.180314T1800Z-180315T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Lincoln County-
Northeast Clark County-Sheep Range-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton,
Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, 
Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari
1052 PM PDT Tue Mar 13 2018 /1052 PM MST Tue Mar 13 2018/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO
11 PM PDT /11 PM MST/ WEDNESDAY...

* TIMING...Winds are expected to increase Wednesday morning, 
  peak during the afternoon and early evening and then diminish 
  late Wednesday evening. 

* WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for motorcycles and high profile vehicles. Blowing 
  dust and sand may briefly reduce visibilities near dry lake 
  beds and other favorable areas to well under a mile at times. 
  Strong winds over the open waters will make the lake water 
  rough and hazardous...and may result in high waves which may 
  tip or swamp smaller craft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

Boaters are urged to avoid the open waters. Stay close to shore
or around protected areas.

&&

$$
813 
WWUS75 KVEF 141317
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
617 AM PDT Wed Mar 14 2018

CAZ519>522-NVZ014-017-019-150000-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-180315T0600Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Esmeralda and Central Nye County-
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, Olancha, Westgard Pass, 
Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, 
Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, 
Desert Rock, Amargosa Valley, The Town Of Mt Charleston, 
and Red Rock Canyon
617 AM PDT Wed Mar 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* TIMING...Winds are expected to increase this morning and peak
  during the afternoon before diminishing this evening.  

* WINDS...South to southwest 25 to 35 mph with gusts 40 to 50 
  mph. 

* IMPACTS...Winds this strong can make driving difficult... 
  especially for motorcycles and high profile vehicles and 
  create areas of blowing dust or sand...resulting in briefly 
  lowered visibilities to well under a mile at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these strong winds.

&&

$$

AZZ001-003-036-CAZ523>525-NVZ015-016-018-020>022-150000-
/O.CON.KVEF.WI.Y.0011.180314T1800Z-180315T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Lincoln County-
Northeast Clark County-Sheep Range-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton,
Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, 
Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari
617 AM PDT Wed Mar 14 2018 /617 AM MST Wed Mar 14 2018/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 11 PM PDT /11 PM MST/ THIS EVENING...

* TIMING...Winds will increase this morning, peak during the
  afternoon and early evening and then diminish late this evening. 

* WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for motorcycles and high profile vehicles. Blowing 
  dust and sand may briefly reduce visibilities near dry lake 
  beds and other favorable areas to well under a mile at times. 
  Strong winds over the open waters will make the lake water 
  rough and hazardous...and may result in high waves which may 
  tip or swamp smaller craft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

Boaters are urged to avoid the open waters. Stay close to shore
or around protected areas.

&&

$$
334 
WWUS75 KVEF 141806
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1106 AM PDT Wed Mar 14 2018

AZZ001-003-036-CAZ519>525-NVZ014>022-142200-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-180315T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Sierra Slopes-
Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, 
Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Caliente,
Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, .Searchlight, and Cal-Nev-Ari
1106 AM PDT Wed Mar 14 2018 /1106 AM MST Wed Mar 14 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/
THIS EVENING...

* TIMING...Winds speeds will peak during the afternoon and early
  evening then diminish late this evening.
 
* WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for motorcycles and high profile vehicles. Blowing 
  dust and sand may briefly reduce visibilities near dry lake 
  beds and other favorable areas to well under a mile at times. 
  Strong winds over the open waters will make the lake water 
  rough and hazardous...and may result in high waves which may 
  tip or swamp smaller craft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

Boaters are urged to avoid the open waters. Stay close to shore
or around protected areas.

&&

$$
792 
WWUS75 KVEF 142140
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
240 PM PDT Wed Mar 14 2018

AZZ001-003-036-CAZ519>525-NVZ014>022-150600-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-180315T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Sierra Slopes-
Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, 
Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Caliente,
Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, .Searchlight, and Cal-Nev-Ari
240 PM PDT Wed Mar 14 2018 /240 PM MST Wed Mar 14 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/
THIS EVENING...

* TIMING...Strong winds will persist through early evening then
  will decrease to generally less than 30 mph late this evening.
 
* WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for motorcycles and high profile vehicles. Blowing 
  dust and sand may briefly reduce visibilities near dry lake 
  beds and other favorable areas to well under a mile at times. 
  Strong winds over the open waters will make the lake water 
  rough and hazardous...and may result in high waves which may 
  tip or swamp smaller craft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

Boaters are urged to avoid the open waters. Stay close to shore
or around protected areas.

&&

$$
132 
WWUS75 KVEF 150544
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1044 PM PDT Wed Mar 14 2018

AZZ001-003-036-CAZ519>525-NVZ014>022-150645-
/O.EXP.KVEF.WI.Y.0011.000000T0000Z-180315T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Sierra Slopes-
Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, 
Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Caliente,
Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, .Searchlight, and Cal-Nev-Ari
1044 PM PDT Wed Mar 14 2018 /1044 PM MST Wed Mar 14 2018/

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS
EVENING...

Winds had decreased over most of the area this evening. Although
locally strong winds will affect the east side of the Spring
Mountains, including the northwest part of the Las Vegas Valley,
through 2 AM, the threat for widespread strong winds is over.

$$

Morgan

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 12, 2:32 PM PDT, 12 hours 1 minute earlier.

Area forecast discussion, Mar 12, 2:32 PM PDT, 12 hours 1 minute before
Area Forecast Discussion
National Weather Service Las Vegas NV
232 PM PDT Mon Mar 12 2018

.SYNOPSIS...High pressure remains over the region today, keeping
dry and warm weather through Tuesday for much of the area. Winds
will increase across the area as another Pacific storm system
approaches, bringing increasing chances of rain and snow to the
Sierra and central Nevada late Tuesday and Wednesday. Unsettled
weather will then continue for the remainder of the week. &&

.SHORT TERM...Tonight through Tuesday Night

High pressure has brought dry weather and warm temperatures across
the area today. The warmth will continue through Tuesday as the
next Pacific storm system approaches. We will see an increase in
southerly wind Tuesday afternoon over the California deserts and
through Clark/Nye Counties. Wind is expected to gust in the 30-40
mph range through the evening and overnight Tuesday in valley
locations. There may be a brief period of advisory level winds
across Esmeralda and Central Nye counties. However, have elected
to not hoist an advisory at this time as the strongest winds are
expected to be short-lived and localized.

Precipitation will begin early afternoon Tuesday in the Sierra and
spread eastward through the evening. A Winter Weather Advisory is
in place for the Eastern Sierra from Tuesday afternoon through
wednesday for accumulations up to 7 inches of snow above 7000
feet. Higher amounts are likely near the Sierra Crest.
Precipitation is expected to remain light as rain/snow spreads
across northern Inyo, Esmeralda, Nye, and Lincoln Counties. Snow
levels outside the Sierra are expected to begin at around 8000
feet lowering to 7000 feet over the rest of Inyo County by Tuesday
night.

&&

.LONG TERM...Wednesday through Monday.

Minimal changes made to the long term as significant differences
among operational models lingers with respect to timing and
precipitation chances. In general, the long term period will be
dominated by broad troughing along the West Coast, promoting cool
and unsettled conditions across the area. A more pronounced wave
looks to move through Thursday and another one over the weekend.
Precipitation chances will be greatest north and west of the I-15
corridor, with periods of light to moderate snowfall possible above
4000-5000 feet at times (Particularly in the Sierra).  Across the
deserts, precipitation chances will be low, though slightly better
across the Western Mojave Desert where some spillover of moisture
directed into the LA Basin will be possible Thursday.   Bigger
impacts will likely be periods of gusty winds and the return of
below normal temperatures. Additional rain chances arrive over the
weekend but considerable uncertainty remains on the potential for
any widespread precipitation.
&&

.AVIATION...For McCarran...Light winds favoring diurnal patterns
under periodic passing high clouds can be expected through early
afternoon Tuesday. A push of southwest winds with gusts to 20 knots
is expected tomorrow afternoon around 21z, which will linger through
the evening hours.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light winds favoring diurnal trends expected through
Tuesday morning before breezy south or southwest winds begin to
overspread the region in the afternoon.  Strongest winds are
expected across the Western Mojave Desert including KDAG and KDRA,
extending northward to near KTPH.  Winds gusts to 30KTs are
possible along with pockets of moderate turbulence.
&&

SHORT TERM...Berc
LONG TERM/AVIATION...Outler

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Nevada, 2018Wind Advisories in California, 2018Wind Advisories in Arizona, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.